MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; RESECTOSCOPE SHEATH

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; RESECTOSCOPE SHEATH
Model Number A22040T
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the customer disposed of the device and is not available for inspection.The device will not be returned to olympus for evaluation.We are unable to determine a root cause for the reported event.If additional information becomes available or the device is returned for evaluation, a supplemental report will be filed.
 
Event or Problem Description
An olympus representative reported that a user facility was using an inner sheath during a procedure when the beak became dislodged.The ceramic tip broke off into the patient during a resection procedure.The tip was retrieved using grasping forceps.The procedure was completed using another resection sheath.No death, injury, or infection occurred as a result.No additional information has been obtained.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer's investigation.As part of the investigation, and review of production records from the last two years and a review of the device instructions for use (ifu) were conducted.The lot number is not available.However, the manufacturing and quality control review was performed for the last 24 months of production and there are no non-conformities or deviations regarding the described issue.The root cause was unable to be determined.Based on the described damage pattern, it is assumed the insulation tip damage was caused by mechanical thermal influence.Thermal mechanical overload, improper handling, and mechanical impact like fall, shock, or other stress could damage the insulation material of the sheath.The ifu warns that the ceramic tip can break due to mechanically loading or thermally induced straining.It is the responsibility of the user to inspect the instrument prior to ever procedure.The risk due to this event has been reviewed and no further actions are required.Olympus will continue to monitor for similar events.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
RESECTOSCOPE SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11189386
Report Number9610773-2021-00049
Device Sequence Number19561920
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1